MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-14-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On tuesday, (b)(6), at (b)(6) hospital, dr.(b)(6) revised the left hip of a patient who had a left primary hip arthroplasty implanted by dr.(b)(6) at (b)(6) hospital in 2016.Patient presented in dr.(b)(6) clinic with left anterior thigh pain.Dr.(b)(6) elected to remove the sz 5 trilock bps that was in the patient to treat for the pain.Dr.(b)(6) removed the 32 +9 biolox delta femoral head with a tamp.Dr.(b)(6) then began removing the stem using a combination of rigid and flexible osteotomes as well as the depuy screw in femoral stem inserter and associated slap hammer.While trying to remove the well fixed femoral stem dr.(b)(6) fractured the proximal femur.As a result, dr.(b)(6) chose to treat the patient with a competitor's revision stem.Dr.(b)(6) removed the primary liner and replace it with a sz 56x 36 +4 10 deg altrx liner to help improve biomechanics.There was no indication by anyone that the products did not perform as expected.No instrumentation broke during the case.There was no loosening of any components.Doi: 2016.Dor: (b)(6) 2021, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : for allegations of pain a device manufacturing (mre) review will not be performed even when product/lot information is known.Per (b)(4) , review of the device history record is unlikely to add value to the complaint investigation regarding an allegation of pain.

Brand Name
TRI-LOCK BPS SZ 5 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12474680
Report Number1818910-2021-20144
Device Sequence Number14290164
Product Code KWA
UDI-Device Identifier10603295001072
UDI-Public10603295001072
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012-14-050
Device Catalogue Number101214050
Device Lot Number650210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX LIP LNR 32IDX56OD; HIP BALL BIOLOX 32 +9 12/14; TRI-LOCK BPS SZ 5 HI OFFSET; ALTRX LIP LNR 32IDX56OD; HIP BALL BIOLOX 32 +9 12/14; TRI-LOCK BPS SZ 5 HI OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR